Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 41, NWS New York, NY

March 29, 2012

NWS New York, NY issued this small craft advisory at Mar 29, 2012, 10:06 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2012, 10:06 PM EDT (02:06 UTC)
Expired
Mar 30, 2012, 3:27 AM EDT
In force
5 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WHUS71 KOKX 300206
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1006 PM EDT THU MAR 29 2012

...GUSTY WINDS AND ROUGH SEAS WILL CONTINUE OVERNIGHT ACROSS THE ATLANTIC
COASTAL WATERS...

.STRONG NORTHWEST WINDS BETWEEN A DEPARTING OFFSHORE LOW PRESSURE SYSTEM
AND APPROACHING HIGH PRESSURE RIDGE WILL CAUSE STRONG GUSTY NORTHWEST
WINDS AND ROUGH SEAS OVERNIGHT.

ANZ350-353-355-301000-
/O.EXP.KOKX.SC.Y.0040.000000T0000Z-120330T0200Z/
/O.NEW.KOKX.SC.Y.0041.120330T0206Z-120330T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1006 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY.

* LOCATION...COASTAL ATLANTIC OCEAN WATERS.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THROUGH
  THIS PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
561 
WHUS71 KOKX 300727
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
327 AM EDT FRI MAR 30 2012

...IMPROVING CONDITIONS...

ANZ350-353-355-300830-
/O.CAN.KOKX.SC.Y.0041.000000T0000Z-120330T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
327 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA.
THE ADVISORY HAS THEREFORE BEEN CANCELLED.

$$

JMC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 7:42 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 29, 7:42 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
742 PM EDT THU MAR 29 2012

.SYNOPSIS...
HIGH PRESSURE MOVES EAST ACROSS THE REGION TONIGHT AND REMAINS IN
CONTROL THROUGH FRIDAY. LOW PRESSURE APPROACHES THE REGION FRIDAY
NIGHT. LOW PRESSURE PASSES TO THE SOUTH SATURDAY...WITH HIGH
PRESSURE BRIEFLY BUILDING IN. LOW PRESSURE THEN IMPACTS THE REGION
THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS A HIGH PRESSURE RIDGE ADVECTS SLOWLY EAST...DECREASING NW WINDS
WILL CONTINUE TO DRY THE ATMOSPHERE CAUSING BKN CLOUDS TO DISSIPATE
AND TEMPS TO FALL.

THE OVERNIGHT TEMPS FOR EASTERN LONG ISLAND WERE INCREASED SLIGHTLY
TO ACCOUNT FOR A HIGHER WIND GRADIENT AND A WELL MIXED ATMOSPHERE.
THERE IS A SMALL POSSIBILITY OF SFC WINDS DECOUPLING FROM THE
UPPER FLOW BETWEEN 09Z AND 12Z.

OTHERWISE...A SPECIAL WEATHER STATEMENT WAS ISSUED FOR SUBFREEZING
TEMPS ACROSS MOST RURAL AND SUBURBAN AREAS. RECOMMENDATIONS WERE
MADE TO PROTECT SENSITIVE PLANTS AND VEGETATION FROM TEMPS IN THE
UPPER 20S AND LOW 30S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
HIGH PRESSURE OVER THE REGION FRIDAY MORNING MOVES SOUTH AND EAST
DURING THE AFTERNOON AND OVERNIGHT. AS THIS HIGH MOVES AWAY FROM
THE REGION...A LOW PRESSURE SYSTEM TRACKING ACROSS THE OHIO VALLEY
WILL MOVE INTO THE MIDDLE ATLANTIC REGION. THIS TRACK WILL PLACE
THE TRI-STATE AREA ON THE NORTH SIDE OF THE LOW...IN WHAT WILL BE
A COLD RAIN. AN EASTERLY FLOW OFF THE ATLANTIC SHOULD KEEP THE
BOUNDARY LAYER WARM FOR AN ALL RAIN EVENT...HOWEVER IF THE NEXT
MODEL RUNS COME IN SLIGHTLY COOLER...LATER SHIFTS MAY HAVE TO
INCLUDE SOME FROZEN PRECIPITATION LATE FRIDAY NIGHT IN THE
FORECAST.

HIGHS ON FRIDAY CLIMB INTO THE 50S...WHILE LOWS FRIDAY NIGHT FALL
INTO THE 30S AND LOWER 40S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
FOR THE FIRST PART OF THE WEEKEND...MODELS IN GOOD AGREEMENT WITH A
SURFACE LOW PUSHING THROUGH THE DELMARVA AREA...THEN STRENGTHENING
OFF THE COAST AS IT PUSHES EAST. THIS LOW PRODUCES A PERSISTENT
EASTERLY FLOW ACROSS THE AREA...WHICH SHOULD WORK TO KEEP A FAIRLY
MOIST...AND WARM LOWER LAYER...AND THUS RESULTING IN ALL RAIN ACROSS
THE AREA. A SHORTWAVE MOVES THROUGH AROUND 00Z SUN...SO KEPT SLIGHT
CHC POPS IN TO ACCOUNT FOR ANY DEVELOPMENT ALONG THIS FORCING WITH
THE LOWER AND MID LEVEL STILL FAIRLY MOIST. SURFACE HIGH PRESSURE
BRIEFLY BUILDS IN FOR THE REST OF SAT NIGHT.

THE MODELS BEGIN TO DIVERGE SUN...WITH THE 12Z GFS AND NAM BRINGING
ANOTHER SURFACE LOW DOWN FROM CANADA INTO THE NORTHEAST WHILE THE
12Z ECMWF LINGER THE HIGH OVER INTO MON. ONLY GOING WITH LOW END CHC
POPS TO ACCOUNT FOR THE DIFFERENCES...AS ALL MODELS DO BRING A
STRONG SHORTWAVE THROUGH LATE SUN. MON REMAINS DRY UNDER A BUILDING
RIDGE ALOFT...AND WEAK HIGH PRESSURE OVER THE REGION. CHOSE TO NOT
DEVIATE TOO MUCH FROM PREVIOUS FORECAST WITH SUCH DIFFERENCES FOR
THE BEGINNING OF THE WEEK...SO KEPT SLIGHT CHC POPS TO ACCOUNT FOR
THE NEXT LOW PRESSURE SYSTEM THAT SHOULD PASS EITHER TUES OR WED.

AS FOR TEMPS...TEMPS NEAR NORMAL SAT WITH THE EASTERLY FLOW...BUT
925MB TEMPS WARM UP QUICKLY FOR THE REST OF THE WEEKEND AND NEXT
WEEK...BRINGING TEMPS WELL ABOVE NORMAL. MOS GUIDANCE WAS THE WARMER
OF THE GUIDANCE...SO BLENDED MOS WITH PREVIOUS FORECAST.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST THIS AFTERNOON.

VFR. SCT/BKN CIGS OF 4-6 KFT AND NW GUSTS 25-30 KTS WILL GRADUALLY
DIMINISH THROUGH THE EVENING. WINDS NORTH OF 310 MAGNETIC.
GUSTY WINDS EXPECTED ACROSS NYC/NJ TERMINALS FRIDAY
MORNING...OCCASIONAL GUSTS POSSIBLE ACROSS EASTERN TERMINALS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.FRIDAY NIGHT-SATURDAY...IFR CONDS LIKELY LATE FRI NIGHT THRU SAT
IN RAIN. A PERIOD OF SNOW OR RAIN/SNOW MIX POSSIBLE ACROSS
NORTHERN TERMINALS FRIDAY NIGHT INTO SAT MORNING.
.SATURDAY NIGHT...IMPROVING TO VFR IN EVENING.
.SUNDAY...VFR AM / CHANCE IFR PM
.MONDAY...CHANCE IFR AM / VFR PM
.TUESDAY...VFR LIKELY

&&

.MARINE...
AS LOW PRESSURE EAST OF THE WATERS CONTINUES TO MOVE AWAY...SOME
LEFT OVER SMALL CRAFT ADVISORY/SCA WIND GUSTS REMAIN ACROSS THE AREA
WATERS...AS WELL AS SOME 5 FT SEAS ON THE OCEAN WATERS. A SMALL
CRAFT ADVISORY WILL REMAIN UP FOR THE OCEAN UNTIL 02Z. AFTER 02Z
     SUB-SCA CONDITIONS REMAIN ON THE AREA WATERS THROUGH FRIDAY
NIGHT.

STRONG EASTERLY WINDS SAT AS THE LOW TO THE SOUTH INTERACTS WITH
HIGH PRESSURE TO THE NORTH MAY CREATE SCA CONDITIONS. AS THE HIGH
SETTLES IN FOR SUN...SUB-SCA CONDITIONS EXPECTED. EXPECT
CONDITIONS TO INCREASE IN BOTH WINDS AND SEAS NEXT WEEK WITH THE
PASSAGE OF THE LOW PRESSURE SYSTEM.

&&

.HYDROLOGY...
AROUND A QUARTER OF AN INCH OF RAINFALL IS POSSIBLE FRIDAY NIGHT
INTO SATURDAY MORNING. NO SIGNIFICANT PRECIPITATION IS THEN EXPECTED
FOR THE REMAINDER OF THE LONG TERM.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ350-
     353-355.

&&

SYNOPSIS...BC/SEARS
NEAR TERM...GC
SHORT TERM...BC
LONG TERM...SEARS
AVIATION...NV
MARINE...BC/SEARS/DW
HYDROLOGY...BC/SEARS
Hazardous weather outlook, Mar 29, 6:17 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
617 PM EDT THU MAR 29 2012

CTZ005>012-NJZ002-004-103-105-107-NYZ067>071-078>081-302230-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
617 PM EDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-302230-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
617 PM EDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-104-106-108-NYZ072>075-176>179-302230-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
617 PM EDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Mar 29, 6:26 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
626 PM EDT THU MAR 29 2012

CTZ005>012-NJZ002-004-103-105-107-NYZ067>071-078>081-301100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
626 PM EDT THU MAR 29 2012

...SUBFREEZING TEMPERATURES IN RURAL AND SUBURBAN AREAS TONIGHT...

AS A RIDGE OF HIGH PRESSURE APPROACHES THE AREA...DECREASING NORTHWEST
WINDS WILL DRY THE ATMOSPHERE CAUSING CLOUDS TO DISSIPATE AND
TEMPERATURES TO FALL INTO THE UPPER 20S AND LOW 30S ACROSS MOST
RURAL AND SUBURBAN AREAS.

FOR THOSE PEOPLE HAVING TRANSPORTABLE/POTABLE PLANTS...BRING THEM INDOORS
TO PROTECT THEM. YOU SHOULD PROTECT PLANTS AND VEGETATION THAT ARE
SENSITIVE TO THESE TEMPERATURES.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:55 PM EDTSmall Craft AdvisoryOKX36 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.